Alert archive / New Mexico / Wind Advisories in 2024
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 13, 2024, 1:14 PM MST for Grant County, Otero County, Sierra County, New Mexico. It took effect at Jan 14, 2024, 8:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 1:14 PM MST (20:14 UTC)
- In effect from
- Jan 14, 2024, 8:00 AM MST
- Expired
- Jan 14, 2024, 4:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3140 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WWUS74 KEPZ 132014 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 114 PM MST Sat Jan 13 2024 NMZ415-416-426-140600- /O.NEW.KEPZ.WI.Y.0003.240114T1500Z-240114T2300Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Southern Gila Region Highlands/Black Range- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Lake Roberts, and Kingston 114 PM MST Sat Jan 13 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sacramento Mountains Above 7500 Feet, East Slopes Sacramento Mountains Below 7500 Feet and Southern Gila Region Highlands/Black Range. * WHEN...From 8 AM to 4 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
431 WWUS74 KEPZ 140546 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1046 PM MST Sat Jan 13 2024 NMZ415-416-426-141300- /O.CON.KEPZ.WI.Y.0003.240114T1500Z-240114T2300Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Southern Gila Region Highlands/Black Range- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Lake Roberts, and Kingston 1046 PM MST Sat Jan 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sacramento Mountains Above 7500 Feet, East Slopes Sacramento Mountains Below 7500 Feet and Southern Gila Region Highlands/Black Range. * WHEN...From 8 AM to 4 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hefner
379 WWUS74 KEPZ 141156 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 456 AM MST Sun Jan 14 2024 NMZ415-416-426-142300- /O.CON.KEPZ.WI.Y.0003.240114T1500Z-240114T2300Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Southern Gila Region Highlands/Black Range- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Lake Roberts, and Kingston 456 AM MST Sun Jan 14 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sacramento Mountains Above 7500 Feet, East Slopes Sacramento Mountains Below 7500 Feet and Southern Gila Region Highlands/Black Range. * WHEN...From 8 AM to 4 PM MST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BROWN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 13, 10:46 AM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 13, 10:46 AM MST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 1046 AM MST Sat Jan 13 2024 ...New AVIATION... .SYNOPSIS... Issued at 300 AM MST Sat Jan 13 2024 Mild weather will persist through Monday with afternoon breezes. Colder weather looks to arrive Tuesday before warming again to finish out the week. && .DISCUSSION... Issued at 300 AM MST Sat Jan 13 2024 A long-wave trough covers much of the CONUS this morning, leaving our area beneath W to NW flow. A few systems will pass to our north and northeast including one such system this afternoon. Models are showing a hydraulic jump across the Central Mountain chain which look to foster windy conditions for the Sacramento Mountains, particularly the eastern half, where a wind advisory is in place. Temperatures will warm to above normal thanks to the westerly flow. We rinse and repeat for Sunday and then again for Monday. Winds will be breeziest area-wide although mostly below advisory level on Sunday, which will also be the warmest day. Monday will feature lighter breezes than this weekend with temperatures a few degrees cooler than Sunday. While we stay nice and mild, frigid arctic air is working its way southward and is expected to dam up on the Central Mountain chain, just to our east on Sunday. It is expected to remain just to our east on Monday as well. On Tuesday, a s/w is expected to cross into the Plains and reinforce the arctic air mass, shoving it our way, or so we thought yesterday. The latest model runs of the GFS and Euro are less bullish on this idea, but still let that frigid air get into Hudspeth County. The Euro takes some of the air further west, but keeps the coldest air to our east. Forecasting arctic fronts around here remind me of that classic sitcom trope where two of the title characters show interest in each other, but go back and forth on whether they'll get together. Will they? Won't they? It's just like that with this front. Will it? Won't it make it here? For what it's worth, the NAM shows a decent frontal intrusion on Tuesday, reaching all the way to the AZ border. The NAM typically handles these arctic fronts well, so definitely a solution to take note of. Just like network television, we'll tell you to stay tuned for changes to Tuesday's forecast. In the coldest case, we may need wind chill advisories for portions of Hudspeth County as WC values may drop below zero there with teens and single digits elsewhere. Wednesday's forecast will be greatly dependent on what happens on Tuesday as westerly flow tries to re-establish itself, sweeping out any arctic air that may or may not have moved into our CWA. We finish out the period likely to be at or above normal, but that's contingent on the removal of arctic air. Firstly, models tend to remove/modify arctic air too quickly. Secondly, examining GEFS members, nearly every member shows another reinforcing shot of arctic air pushing down in the Thursday to Saturday timeframe, cooling us off again. The spread in the NBM is unusually high reflecting this uncertainty. Mother Nature is a very good sitcom writer, and you will have to keep watching this show unfold to find out if these title characters, errr, arctic air pushes into our area. In any case, the forecast looks dry. Sorry, snow lovers. && .AVIATION... (18Z TAFS) Issued at 1043 AM MST Sat Jan 13 2024 VFR through the period with skies mostly SKC-FEW250. West to northwest winds will become 10G20kts over most terminals within the next hour or two. Winds will diminish after 01/02Z and become terrain driven overnight. && .FIRE WEATHER... Issued at 300 AM MST Sat Jan 13 2024 No significant fire concerns expected through the period. Afternoons will be mild with the warmest day Sunday while min RH values fall into the upper teens and 20s. Winds will be on the breezy side in the afternoon, topping out 15 to 20 MPH with the strongest winds on Sunday. A cold front looks to arrive Tuesday, though the degree of cooling and westward extent of the front is uncertain. No precipitation is forecast for the period. && .PRELIMINARY POINT TEMPS/POPS... El Paso 62 36 67 39 / 0 0 0 0 Sierra Blanca 58 33 64 33 / 0 0 0 0 Las Cruces 59 33 63 32 / 0 0 0 0 Alamogordo 56 32 60 30 / 0 0 0 0 Cloudcroft 34 23 39 22 / 0 0 0 0 Truth or Consequences 57 31 62 31 / 0 0 0 0 Silver City 48 30 51 29 / 0 0 0 0 Deming 58 29 62 29 / 0 0 0 0 Lordsburg 54 28 59 26 / 0 0 0 0 West El Paso Metro 60 36 64 38 / 0 0 0 0 Dell City 62 26 65 31 / 0 0 0 0 Fort Hancock 64 31 71 34 / 0 0 0 0 Loma Linda 54 34 57 34 / 0 0 0 0 Fabens 62 33 68 36 / 0 0 0 0 Santa Teresa 59 31 63 34 / 0 0 0 0 White Sands HQ 61 39 64 38 / 0 0 0 0 Jornada Range 59 31 63 29 / 0 0 0 0 Hatch 62 32 65 28 / 0 0 0 0 Columbus 60 32 66 34 / 0 0 0 0 Orogrande 57 32 62 31 / 0 0 0 0 Mayhill 49 27 54 28 / 0 0 0 0 Mescalero 44 25 49 25 / 0 0 0 0 Timberon 45 23 49 23 / 0 0 0 0 Winston 52 24 56 24 / 0 0 0 0 Hillsboro 57 31 60 29 / 0 0 0 0 Spaceport 57 29 63 28 / 0 0 0 0 Lake Roberts 48 25 51 23 / 0 0 0 0 Hurley 52 28 56 27 / 0 0 0 0 Cliff 54 28 57 25 / 0 0 0 0 Mule Creek 49 29 53 26 / 0 0 0 0 Faywood 53 31 57 29 / 0 0 0 0 Animas 57 29 63 28 / 0 0 0 0 Hachita 57 29 63 29 / 0 0 0 0 Antelope Wells 62 34 65 33 / 0 0 0 0 Cloverdale 54 35 60 33 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...Wind Advisory until 5 PM MST this afternoon for NMZ415-416. && FORECASTER...31-Dhuyvetter
Hazardous weather outlook, Jan 13, 5:40 AM MST, 7 hours 34 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 540 AM MST Sat Jan 13 2024 NMZ401-403>411-414>417-425>429-TXZ418>424-141245- Upper Gila River Valley-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Central Grant County/Silver City Area- Southern Gila Region Highlands/Black Range- West Central Tularosa Basin/White Sands- East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 540 AM MST Sat Jan 13 2024 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Some arctic air moves in behind a backdoor front Tuesday morning with wind chills in the single digits possible in eastern areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Aronson
Nearby
Wind Advisories in New Mexico, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.